Back to Ask the Diabetes Team Ask the Diabetes Team

From Mobile, Alabama, USA:

I am 28 years old, insulin dependent for 12 1/2 years. I exercise a lot and have gotten my body fat down to about 14.6 percent. In the past few months, when I do my shots in the front and inner part of my thighs and in my lower abdomen I get raised red areas that are fairly sore to touch. They go away after a few days. I am wondering what is causing these raised areas to develop. I have tried to watch the angle I inject, making sure I am not getting "bleeders", etc. Do you have any suggestions how to stop or prevent them?


Some thoughts to help:

  1. Try using the B-D Ultra Fine II Short Needle Syringe.
  2. Use hips and other areas that have more fat.
  3. Don't reuse your syringes, if you are.
  4. If you're taking aspirin more than once a week, it will contribute to bruising at injection sites.
  5. Demonstrate your technique to your diabetes nurse educator, and see if he/she notices anything that might be contributing.


Original posting 26 Jun 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.